The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Jun 30, 2008

i've been a user of crack for 20yrsi've been aware of my hiv for 5yrs but i just overlooked it. now that i'm in recovery(3)mons i'm 511 and 200lbs all of a sudden i wake up at night with what i would say is thick numbness in my hands and feet KIll me how long will this last and is it due to past drug use and neglet of my hiv?

Response from Dr. Frascino


Unfortunately, without much more information, I cannot give you a specific answer as to the exact cause of your symptoms. Could it be HIV-related peripheral sensory neuropathy? Yes, it's possible. Could your crack cocaine abuse also be part of the problem? Yes, that's possible as well. I suggest you discuss this problem with your HIV specialist. He will be able to examine you and run specific tests or have you see an HIV-knowledgeable neurologist that should help pinpoint the cause or causes of your discomfort. BRAVO on being off crack for three months! Keep it up.

Dr. Bob

HIV and South Africa
Fatigue and depression

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint